View
Publication Type
Journal Article
UWI Author(s)
Author, Analytic
Haughton, Michael A.
Author Affiliation, Ana.
Department of Management Studies
Article Title
The performance of route modification and demand stabilization strategies in stochastic vehicle routing
Medium Designator
n/a
Connective Phrase
n/a
Journal Title
Transportation Research
Translated Title
n/a
Reprint Status
Refereed
Date of Publication
1998
Volume ID
32B
Issue ID
8
Page(s)
551-566
Language
n/a
Connective Phrase
n/a
Location/URL
n/a
ISSN
n/a
Notes
n/a
Abstract
A key concern in managing vehicle routing operations under stochastic demands is whether, on the basis of travel distance, route modification yields materially greater logistical efficiency than fixed routes. This research uses statistical calibration as the primary technique to develop a robust and tractable model for estimating this difference in logistical efficiency. Based on features such as the models predictive accuracy and generalizability, it constitutes a substantive improvement over existing models. The present study also expands the range of predictive models relevant to vehicle routing under stochastic demands with models to estimate the transportation and inventory effects of persuading customers to stabilize their ordering patterns.....
read more